Key result
Intravenous methyldopate therapy causes a spurious increase in serum creatinine levels by directly interfering with the creatinine assay.
Why the study?
Does intravenous methyldopate cause a spurious increase in serum creatinine?
Does intravenous methyldopate cause a spurious increase in serum creatinine?
Intravenous methyldopate can cause a spurious increase in serum creatinine due to assay interference, which may be mistaken for acute kidney injury.
A patient with subarachnoid hemorrhage treated with intravenous methyldopate experienced a sudden marked increase in serum creatinine. This increase was due to interference by methyldopate in the assay for serum creatinine. By performing in vitro interference studies, we confirmed that methyldopate interferes with the creatinine assay.
No takes yet. Share an insight, caveat, or question.
Nanji et al. (1984) studied this question. Intravenous methyldopate therapy causes a spurious increase in serum creatinine levels by directly interfering with the creatinine assay.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: